Alert archive / Indiana / Tornado Warnings in 2010

Tornado Warning 42, NWS Indianapolis, IN

August 4, 2010Randolph County, Indiana

NWS Indianapolis, IN issued this tornado warning at Aug 4, 2010, 8:38 PM EDT for Randolph County, Indiana. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2010, 8:38 PM EDT (00:38 UTC)
Expired
Aug 4, 2010, 9:00 PM EDT
In force
22 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

County Randolph County, IN

The radar

The Indianapolis radar (KIND), 120 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 8:50 PM EDTTSTM WND DMGWinchester, INTREES ONTO POWER LINES AND BILLBOARD SIGNS DAMAGED ALONG US27 IN WINCHESTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 7:02 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2010-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2010-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
876 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1689 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.1
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WFUS53 KIND 050038
TORIND
INC135-050100-
/O.NEW.KIND.TO.W.0042.100805T0038Z-100805T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
838 PM EDT WED AUG 4 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL RANDOLPH COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 900 PM EDT

* AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 10 MILES WEST OF WINCHESTER...OR 13 MILES EAST OF
  MUNCIE...AND MOVING EAST AT 25 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  FARMLAND AROUND 845 PM EDT...
  WINCHESTER AND SARATOGA AROUND 900 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 4028 8493 4011 8483 4007 8517 4018 8521
TIME...MOT...LOC 0039Z 248DEG 21KT 4014 8513

$$

MRD/MK
1 follow-up statement
408 
WWUS53 KIND 050051
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
851 PM EDT WED AUG 4 2010

INC135-050100-
/O.CON.KIND.TO.W.0042.000000T0000Z-100805T0100Z/
RANDOLPH-
851 PM EDT WED AUG 4 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL RANDOLPH COUNTY
UNTIL 900 PM EDT...

AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTHWEST OF WINCHESTER...OR 18 MILES EAST
OF MUNCIE...MOVING EAST AT 25 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
RANDOLPH COUNTY...INCLUDING THE FOLLOWING LOCATIONS WINCHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 4018 8517 4026 8492 4011 8483 4007 8517
TIME...MOT...LOC 0051Z 265DEG 20KT 4013 8503

$$

MRD/MK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Aug 4, 6:24 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Aug 4, 6:24 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
624 PM EDT WED AUG 4 2010

.UPDATE...
THE SYNOPSIS...AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
A FRONT SHOULD SLOWLY SINK THROUGH THE FORECAST AREA TONIGHT AND
TOMORROW. THIS WILL BRING IN SLIGHTLY COOLER TEMPERATURES AND DRIER
DEWPOINTS FOR A FEW DAYS. THE UPPER RIDGE WILL BUILD IN BY SUNDAY
AND BRING HIGHS BACK INTO THE 90S ACROSS THE AREA THROUGH WEDNESDAY
WITH DEWPOINTS SLOWLY INCREASING DURING THAT TIME. STORM CHANCES
AFTER THURSDAY ONCE THE FRONT IS THROUGH WILL BE MINIMAL.

&&

.NEAR TERM /THIS EVENING AND TONIGHT/...

FORECAST FOCUS IS ON THUNDERSTORM CHANCES AND SEVERE POTENTIAL
THIS EVENING AND TONIGHT. A COLD FRONT WILL MOVE THROUGH THE
FORECAST AREA RATHER SLOWLY TONIGHT. THIS COULD TRIGGER
THUNDERSTORM DEVELOPMENT. MODELS ARE SHOWING A GREAT DEAL OF
DISAGREEMENT IN QPF PLACEMENT AND POP CHANCES WITH GFS MUCH DRIER
THAN THE NAM. SREFS/RAPID REFRESH ARE SOMEWHERE IN BETWEEN AND
WILL FAVOR THEM.

SEVERE CHANCES WILL HANG AROUND GIVEN THE PRESENCE OF OUTFLOW
BOUNDARIES AND THE MAIN FRONT. PLENTY OF INSTABILITY AVAILABLE. ONE
CAVEAT IS WARM MID LEVEL TEMPERATURES WHICH HAVE COOLED A BIT
SINCE THE MORNING AS EVIDENCED BY THE 18Z KILX SOUNDING BUT ARE
STILL PRETTY WARM. MAIN THREATS WOULD BE DAMAGING WINDS AND
LOCALLY HEAVY RAINFALL...ALTHOUGH A BRIEF ISOLATED TORNADO CAN NOT
BE RULED OUT.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...

FORECAST FOCUS IS ON TEMPERATURES. THE COLD FRONT SHOULD BE THROUGH
THE AREA BY MID MORNING ON THURSDAY. WILL KEEP A SMALL CHANCE OF
THUNDERSTORMS IN THE FAR SOUTH AS A NOD TO THE DEVELOPMENT SHOWN IN
THE GFS...BUT THINK IT IS MORE LIKELY TO BE DRY AS SHOWN IN OTHER
MODELS. FOR TEMPERATURES HAVE EMPHASIZED AN AVERAGE OF THE MAV AND
MET AS MAV HAS BEEN TOO WARM LATELY BUT MET SEEMS TO COOL THINGS OFF
TOO MUCH WITH THE BOUNDARY NOT BEING THAT STRONG. AS THE COOLER AIR
IS LAGGING THE BOUNDARY WILL KEEP UPPER 80S GOING FOR THURSDAY HIGHS
AND DROP THINGS MORE ON FRIDAY AND SATURDAY...ESPECIALLY IN THE
NORTH. WILL SEE DEWPOINTS DRY OUT SOME ACROSS THE AREA.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...

ENSEMBLES SHOW THE UPPER RIDGE BUILDING BACK OVER THE AREA ON SUNDAY
AND LASTING THROUGH TUESDAY WHICH WILL BRING HIGHS BACK INTO THE
90S. ECMWF IS SLOWER THAN ENSEMBLES ON RETROGRADING THE
RIDGE...PUSHING IT BACK WELL INTO THURSDAY WHEN GFS ENSEMBLES FAVOR
WEDNESDAY. ECM HAS BEEN DOING A BETTER JOB AT HANDLING THE LONG TERM
PATTERN SO WILL FAVOR ITS SOLUTION AND PUSH BACK ON ANY TEMPERATURE
DECREASE OR INCREASED POPS CHANCES. LOOKS LIKE SHORTWAVES WILL
ATTEMPT TO HEAD FAR ENOUGH SOUTH INTO THE RIDGE TO IMPACT THE AREA
BUT IT WILL BE TOUGH.

&&

.AVIATION.../DISCUSSION FOR 050000Z TAFS/...
THUNDERSTORMS WERE OCCURRING IN A LINE THROUGH LAFAYETTE AHEAD OF A
FRONTAL SYSTEM THAT SHOULD REACH LAFAYETTE AROUND ISSUANCE TIME...IND
AND LAF BY 03Z AND BMG BY 05Z. THE STORMS ARE EXPECTED TO GET MORE
ORGANIZED AND CONFIDENCE IS ENOUGH TO PLACE TEMPO THUNDERSTORM GROUP
IN FOR THE FIRST FEW HOURS OF THE TAFS AND THEN VCTS AND CB'S LATER
AS INSTABILITY EVEN BEHIND THE FRONT REMAINS MORE THAN SUFFICIENT.
THREAT SHOULD END IN LAF AROUND 08Z AND AROUND 13Z AT IND AND HUF
AND TOWARD 15Z AT BMG. COULD ALSO BE A FEW HOURS OF MVFR FOG FROM
THE RAINS AND 70 PLUS DEW POINTS EVEN BEHIND THE COLD FRONT AFTER
08Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ028-030-035>042-
045>049-054>057.

EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ043-
044-051>053-060>065-067>072.

&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....CP
AVIATION...MK
Hazardous weather outlook, Aug 4, 5:14 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
514 PM EDT WED AUG 4 2010

INZ021-028>031-035>042-045>049-054>057-052115-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
514 PM EDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

HOT AND HUMID CONDITIONS WILL PERSIST INTO THE EVENING...WITH HEAT
INDEX VALUES OVER 100 DEGREES LIKELY AT MOST LOCATIONS.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT. SOME OF
THE STORMS MAY BE SEVERE WITH DAMAGING WINDS...HEAVY RAIN...AND
FREQUENT LIGHTNING THE MAIN THREATS. AN ISOLATED TORNADO CAN NOT
BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY ALONG AND SOUTH OF
INTERSTATE 70. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. BRIEF
DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-044-051>053-060>065-067>072-052115-
VERMILLION-PARKE-VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
514 PM EDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

EXCESSIVE HEAT WILL RESULT IN A DANGEROUS SITUATION INTO THE
EVENING...WITH HEAT INDICES BETWEEN 105 AND 110 DEGREES.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT. SOME OF
THE STORMS MAY BE SEVERE WITH DAMAGING WINDS...HEAVY RAIN...AND
FREQUENT LIGHTNING THE MAIN THREATS. AN ISOLATED TORNADO CAN NOT
BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY ACROSS AREAS ALONG AND SOUTH
OF INTERSTATE 70. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
BRIEF DOWNPOURS...AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Aug 4, 6:23 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 PM EDT WED AUG 4 2010

INZ028-029-035-042300-
FOUNTAIN-TIPPECANOE-WARREN-
623 PM EDT WED AUG 4 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN FOUNTAIN...WARREN AND
NORTHERN TIPPECANOE COUNTIES UNTIL 700 PM EDT/600 PM CDT/...

AT 618 PM EDT/518 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF OXFORD TO 7 MILES NORTH OF DANVILLE...AND MOVING EAST AT
30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
STATE LINE CITY AROUND 630 PM EDT...
WEST LEBANON AROUND 635 PM EDT...
WILLIAMSPORT AROUND 640 PM EDT...
WEST LAFAYETTE AND ATTICA AROUND 645 PM EDT...
BATTLE GROUND AND PURDUE UNIVERSITY AROUND 650 PM EDT...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4056 8670 4050 8670 4015 8737 4017 8754
      4049 8753 4049 8711 4058 8710 4058 8693
TIME...MOT...LOC 2223Z 274DEG 26KT 4048 8710 4024 8758

MRD/MK
Special weather statement, Aug 4, 6:30 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
630 PM EDT WED AUG 4 2010

INZ030-031-038-040-042315-
CLINTON-HOWARD-MADISON-TIPTON-
630 PM EDT WED AUG 4 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN MADISON...NORTHERN
TIPTON...NORTHEASTERN CLINTON AND HOWARD COUNTIES UNTIL 715 PM EDT...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF KOKOMO...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
INDIAN HEIGHTS AROUND 640 PM EDT...
KOKOMO AROUND 645 PM EDT...
WAWPECONG AROUND 655 PM EDT...
GREENTOWN AROUND 700 PM EDT...
CONVERSE AROUND 715 PM EDT...

&&

LAT...LON 4040 8586 4040 8558 4038 8557 4033 8557
      4033 8632 4047 8638 4051 8637 4059 8617
      4058 8587
TIME...MOT...LOC 2230Z 248DEG 25KT 4045 8625

MRD/MK
Special weather statement, Aug 4, 6:45 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
645 PM EDT WED AUG 4 2010

INZ028>030-035>037-042330-
BOONE-CLINTON-FOUNTAIN-MONTGOMERY-TIPPECANOE-WARREN-
645 PM EDT WED AUG 4 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN BOONE...NORTHERN
MONTGOMERY...NORTHERN FOUNTAIN...WESTERN CLINTON...WARREN AND
TIPPECANOE COUNTIES UNTIL 730 PM EDT/630 PM CDT/...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
WEST LAFAYETTE TO WILLIAMSPORT TO 5 MILES NORTH OF COVINGTON...AND
MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
PURDUE UNIVERSITY AND WEST LAFAYETTE AROUND 650 PM EDT...
LAFAYETTE AND SHADELAND AROUND 655 PM EDT...
NEWTOWN...MELLOTT AND HILLSBORO AROUND 700 PM EDT...
DAYTON AND WINGATE AROUND 705 PM EDT...
WAYNETOWN AND NEW RICHMOND AROUND 710 PM EDT...
MULBERRY...ROSSVILLE AND LINDEN AROUND 715 PM EDT...

&&

LAT...LON 4032 8734 4049 8723 4049 8711 4051 8711
      4047 8670 4044 8670 4043 8633 4019 8651
      4003 8679 4017 8754 4020 8754
TIME...MOT...LOC 2245Z 282DEG 34KT 4039 8701 4030 8719
          4021 8735

MRD/MK
Local storm report, Aug 4, 7:57 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
757 PM EDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     4 N LINDEN              40.25N 86.90W
08/04/2010                   TIPPECANOE         IN   EMERGENCY MNGR

            DOWNED TREE BLOCKING ROAD AT INTERSECTION OF HWY 28 AND
            US HWY 231. TIME ESTIMATED FROM RADAR.

&&

AHOMANN
Local storm report, Aug 4, 8:05 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
805 PM EDT WED AUG 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TSTM WND DMG     KIRKLIN                 40.19N 86.36W
08/04/2010                   CLINTON            IN   AMATEUR RADIO

            TWO FOOT DIAMETER TREE DOWNED.

&&

AHOMANN
Special weather statement, Aug 4, 8:28 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
828 PM EDT WED AUG 4 2010

INZ040>042-049-050115-
DELAWARE-HENRY-MADISON-RANDOLPH-
828 PM EDT WED AUG 4 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN HENRY...RANDOLPH...
DELAWARE AND EASTERN MADISON COUNTIES UNTIL 915 PM EDT...

AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
ALEXANDRIA TO 7 MILES EAST OF ANDERSON TO ANDERSON...AND MOVING EAST
AT 55 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
BALL STATE UNIVERSITY...MUNCIE AND MIDDLETOWN AROUND 835 PM EDT...
SELMA AROUND 840 PM EDT...
ALBANY...PRAIRIE CREEK RESERVOIR...SPRINGPORT AND PARKER CITY AROUND
845 PM EDT...
SUMMIT LAKE STATE PARK...FARMLAND AND BLOUNTSVILLE AROUND 850 PM
EDT...
RIDGEVILLE AND MODOC AROUND 855 PM EDT...
SARATOGA AROUND 900 PM EDT...

&&

LAT...LON 4001 8482 4001 8534 4006 8575 4018 8570
      4033 8560 4033 8481 4032 8480 4004 8481
TIME...MOT...LOC 0029Z 276DEG 48KT 4025 8549 4012 8552
          4006 8569

MRD/MK

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:28 PM EDTSpecial Weather StatementINDDelaware, Randolph47 min
Aug 4, 8:56 PM EDTTornado WarningINDRandolph29 min
Aug 5, 7:11 AM EDTSpecial Weather StatementINDDaviess, Martin49 min

Nearby

Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.